Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Northern Indiana

February 26, 2012

NWS Northern Indiana issued this small craft advisory at Feb 26, 2012, 6:36 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 6:36 PM EST (23:36 UTC)
Expired
Feb 27, 2012, 4:00 AM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WHUS73 KIWX 262336
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EST SUN FEB 26 2012

LMZ043-046-270745-
/O.CAN.KIWX.GL.W.0010.000000T0000Z-120227T0000Z/
/O.NEW.KIWX.SC.Y.0022.120226T2336Z-120227T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
636 PM EST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING.

* WAVES: 3 TO 5 FEET THIS EVENING DECREASING TO 2 TO 4 FEET OVERNIGHT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
671 
WHUS73 KIWX 270323
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EST SUN FEB 26 2012

LMZ043-046-270900-
/O.CON.KIWX.SC.Y.0022.000000T0000Z-120227T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1023 PM EST SUN FEB 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* WINDS: SOUTH 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 6:23 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 26, 6:23 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 PM EST SUN FEB 26 2012

.AVIATION...

VFR CONDITIONS EXPECTED THIS PERIOD WITH WINDS AGAIN BEING ONLY
CONCERN. LOSS OF SUN AND MIXING WILL ALLOW WINDS TO SUBSIDE SOME
THIS EVENING WITH LOSS OF GUSTS AS WELL. WEAK FRONT WILL APPROACH
AND LESSEN GRADIENT FURTHER OVERNIGHT. ONLY AN INCREASE IN MID LEVEL
CLOUDS EXPECTED WITH THIS FRONT. WEST TO NORTHWEST WINDS BEHIND THIS
FRONT WILL INCREASE TO BETWEEN 12 AND 18 KNOTS ON MONDAY WITH GUSTS
BACK AROUND 25 KNOTS.

&&

.SHORT TERM...
TONIGHT...MONDAY...MONDAY NIGHT...
A BREEZY BUT OTHERWISE QUIET WEATHER PATTERN IN THE SHORT TERM.
LATEST WATER VAPOR LOOP INDICATING DISTURBANCE IN NORTHERN PLAINS
ALREADY SHOWING SIGNS OF SHEARING OUT IN FAST MOVING NORTHERN STREAM
FLOW AS IT HEADS TOWARD THE NORTHERN GREAT LAKES REGION TONIGHT.
IMPRESSIVE KINEMATICS ASSOCIATED WITH SFC LOW OVER MN BUT MOISTURE
STARVED COLD FRONT WILL DO LITTLE MORE THAN GENERATE A MID LEVEL
CLOUD DECK AS IT PASSES THROUGH OVERNIGHT. CYCLONIC WESTERLY FLOW
BEHIND THIS SYSTEM DOES PRESENT POTENTIAL FOR SOME LAKE CLOUDS
ACROSS MICHIGAN COUNTIES ON MONDAY AS HIRES MODELS SHOWING PLUME OF
HIGHER MOISTURE IN 950-900MB LAYER...CURRENT GRIDS REFLECTING THIS
AND WILL CONTINUE WITH TREND. AXIS OF SFC HIGH PRESSURE THEN SHIFTS
EASTWARD OVER THE AREA MONDAY NIGHT WHICH WILL CLEAR OUT THE
NORTHERN TIER OF THE CWA. ANOTHER BREEZY DAY IN STORE FOR MONDAY AS
DECENT GRADIENT IN PLACE WILL COMBINE WITH PLENTY OF SUNSHINE
OUTSIDE OF LAKE EFFECT CLOUDS TO PRODUCE NEARLY ADIABATIC LAPSE RATE
TO 900MB ALLOWING 20-25KT GUSTS TO MIX DOWN DURING THE AFTERNOON.
TEMPS STRUGGLING THIS AFTERNOON IN SNOW COVERED MICHIGAN COUNTIES
AND EXPECT SIMILAR TREND AGAIN ON MONDAY...ALSO REFLECTED IN CURRENT
GRIDS SO NOT MUCH TO CHANGE THERE. GIVEN GOOD CONDITIONS FOR
RADIATIONAL COOLING MON NITE HAVE GONE MORE TOWARD CONSMOS GUID FOR
LOWS WHICH CUTS BACK ON CURRENT GRIDS BY A FEW DEG...ESPECIALLY
NORTHERN COUNTIES WHERE ANY REMAINING SNOW COVER WILL LEND FURTHER
SUPPORT TO COOLING.&&

.LONG TERM...
TUESDAY THROUGH SAT NIGHT.

MAIN FOCUS OF LONG TERM REMAINS ON PRECIP CHANCES FOR TUES/WEDS AND
AGAIN BY THE BEGINNING OF THE WEEKEND. PAIR OF SHORTWAVES CURRENTLY
JUST OFF WEST COAST WILL MERGE OVER THE SW AND EJECT OUT OF THE
ROCKIES FROM THE PLAINS INTO THE UPPER MIDWEST BY START OF LONG
TERM. MODELS CONTINUE TO BE IN RATHER GOOD AGREEMENT WITH TRACK OF
SYSTEM WHICH CLUSTERS SURFACE LOW INTO SOUTHERN WI BY WEDS AFTN AS
IT OCCLUDES. STRENGTHENING FLOW WILL CAUSE STRONG WAA AND MOISTURE
SURGE FROM THE GULF INTO THE AREA AHEAD OF THE ADVANCING SYSTEM.
MODELS HAVE CONVERGED ON SLOWER ECMWF SOLUTION WITH WARM FRONT NOT
REACHING AREA UNTIL TUES EVENING AND HAVE BUMPED POPS DOWN A BIT FOR
SLOWER START. AS MENTIONED BY PREVIOUS SHIFTS...ONSET OF PRECIP MAY
COOL PROFILES ENOUGH FOR RA/SN MIX ACROSS NORTHERN TIER. SYSTEM WILL
THEN MOVE SLOWLY E/NE AS WARM FRONT LIFTS ACROSS AREA OVERNIGHT TUES
AND OCCLUDES BY 12Z WED. CONCERN REMAINS REGARDING PTYPE TUES NIGHT.
THERMAL PROFILES DEPICT LOW-MID LEVEL WARM NOSE WITH SURFACE TEMPS
BELOW FREEZING WHICH WOULD BE CONDUCIVE FOR ACCUMULATING FREEZING
RAIN ACROSS FAR NE BEFORE A SWITCHOVER TO ALL RAIN. WILL HAVE TO
WATCH IN SUBSEQUENT RUNS FOR TRACK AND TIMING OF LOW. CONVECTIVE
ELEMENT WILL ALSO PLAY INTO THIS SCENARIO WITH DECENT LAPSE
RATES...ELEVATED INSTABILITY...AND PWATS NEAR AN INCH SO MAINTAINED
THUNDER MENTION IN GRIDS. DECENT RAINFALL LOOKS LIKELY AS MODEL QPF
IS IN EXCESS OF 0.25 TO 0.5 INCHES OVER ENTIRE AREA.

FRONT WILL MOVE EAST ACRS AREA BY WEDS MORNING ALLOWING FOR A BRIEF
BREAK IN PCPN. SNOW SHOWERS THEN EXPECTED BY WED AFTN AS WRAP AROUND
MOISTURE AND COLD AIR MOVE ACROSS AREA. GIVEN STRONG MIXING...HIGH
TEMPS IN THE MID 50S NOT OUT OF THE QUESTION BEFORE COLD AIR MOVES
BACK INTO AREA BEHIND COLD FRONT WEDS EVENING. HIGH PRESSURE WILL
THEN BUILD INTO AREA WEDS NIGHT INTO THURSDAY AHEAD OF NEXT SYSTEM
WITH NEAR NORMAL TEMPS. MODELS PROG NEXT SHORTWAVE TO IMPACT THE
AREA BY LATE FRI INTO SAT. NO MAJOR CHANGES MADE FROM CR
INITIALIZATION AS UNCERTAINTY IN DETAILS AND PHASING BETWEEN
NORTHERN AND SOUTHERN STREAM STILL REMAIN. AT THIS
POINT...THICKNESSES LOOK WARM ENOUGH FOR RAIN AT ONSET WITH A
TRANSITION TO A RA/SN MIX TO ALL SNOW ON BACKSIDE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046. SMALL
CRAFT ADVISORY FROM 7 PM EST THIS EVENING TO 4 AM EST FOR LMZ043-046

&&

SHORT TERM...LOGSDON
LONG TERM...OBERGFELL
AVIATION...LASHLEY
Hazardous weather outlook, Feb 26, 4:07 PM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EST SUN FEB 26 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-272115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
407 PM EST SUN FEB 26 2012 /307 PM CST SUN FEB 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PERIOD OF FREEZING RAIN IS POSSIBLE TUESDAY NIGHT EAST AND
NORTHEAST OF A THREE RIVERS MICHIGAN TO ANGOLA INDIANA LINE. THERE
IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT...
SEVERE STORMS ARE NOT EXPECTED. STRONG WINDS ARE POSSIBLE IN THE
AREA AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-272115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 PM EST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 7 PM EST. A SMALL CRAFT ADVISORY
MAY BE NEEDED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY AND AGAIN TUESDAY NIGHT
AND WEDNESDAY NIGHT. GALES ARE POSSIBLE ON WEDNESDAY. THERE IS A
CHANCE OF THUNDERSTORMS TUESDAY NIGHT...SEVERE STORMS ARE NOT
EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.